Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 101, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 8, 2022, 5:26 AM EDT for Newton County, Georgia. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2022, 5:26 AM EDT (09:26 UTC)
- Expired
- Apr 8, 2022, 5:40 PM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Newton County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River below Covington (HPTG1). The gauge peaked at 11.48 ft at Apr 8, 2022, 10:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02209000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
334 WGUS42 KFFC 080926 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 526 AM EDT Fri Apr 8 2022 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Alcovy River near High Point affecting Newton County. Tucsawhatchee Creek near Hawkinsville affecting Pulaski County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC217-082130- /O.NEW.KFFC.FL.W.0101.220408T0926Z-000000T0000Z/ /HPTG1.1.ER.220408T0715Z.220408T0915Z.000000T0000Z.NO/ 526 AM EDT Fri Apr 8 2022 ...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Alcovy River near High Point. * WHEN...From early this morning until further notice. * IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding begins of woodlands and fields near the river upstream and downstream from the gage on Henderson Mill Road. The water level reaches the first wooden step behind an elevated private residence just upstream and on the left bank from the bridge. * ADDITIONAL DETAILS... - At 5:15 AM EDT Friday the stage was 11.3 feet and rising. - Forecast...No forecast is available for this location. - Flood stage is 11 feet. && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$ GAC235-082130- /O.NEW.KFFC.FL.W.0100.220408T0926Z-000000T0000Z/ /TSCG1.1.ER.220408T0845Z.220408T0845Z.000000T0000Z.NO/ 526 AM EDT Fri Apr 8 2022 ...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Tucsawhatchee Creek near Hawkinsville. * WHEN...From early this morning until further notice. * IMPACTS...At 11 feet, Flood stage is reached. Minor flooding of woodlands...fields and pastures begin upstream and downstream from the gage on Georgia Highways 257 and 27. * ADDITIONAL DETAILS... - At 4:45 AM EDT Friday the stage was 11 feet and rising. - Forecast...No forecast is available for this location. - Flood stage is 11 feet. && LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364 $$
2 follow-up statements
050 WGUS82 KFFC 081522 FLSFFC Flood Statement National Weather Service Peachtree City GA 1122 AM EDT Fri Apr 8 2022 ...The Flood Warning continues for the following rivers in Georgia... Alcovy River near High Point affecting Newton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && GAC217-090330- /O.CON.KFFC.FL.W.0101.000000T0000Z-000000T0000Z/ /HPTG1.N.ER.220408T0715Z.220408T1430Z.000000T0000Z.NO/ 1122 AM EDT Fri Apr 8 2022 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Alcovy River near High Point. * WHEN...Until further notice. * IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding begins of woodlands and fields near the river upstream and downstream from the gage on Henderson Mill Road. The water level reaches the first wooden step behind an elevated private residence just upstream and on the left bank from the bridge. * ADDITIONAL DETAILS... - At 11:00 AM EDT Friday the stage was 11.5 feet. - Forecast...No forecast is available for this location. - Flood stage is 11 feet. && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$
861 WGUS82 KFFC 082140 FLSFFC Flood Statement National Weather Service Peachtree City GA 540 PM EDT Fri Apr 8 2022 ...The Flood Warning is cancelled for the following rivers in Georgia... Alcovy River near High Point affecting Newton County. GAC217-082245- /O.CAN.KFFC.FL.W.0101.000000T0000Z-220408T2140Z/ /HPTG1.N.ER.220408T0715Z.220408T1430Z.220408T2100Z.NO/ 540 PM EDT Fri Apr 8 2022 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Alcovy River near High Point. * ADDITIONAL DETAILS... - At 5:30 PM EDT Friday the stage was 10.9 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 4:50 AM EDT, 36 minutes earlier.
Area forecast discussion, Apr 8, 4:50 AM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 450 AM EDT Fri Apr 8 2022 ...Morning Area Forecast Discussion... .SHORT TERM /Today through Saturday/... Unseasonably cold, dry, and windy will be the the theme for the next few days. Winds will be out of the west today, occasionally strong gusts at 30 mph will help dry out the fuels. While minimum RH values aren't expected to fall into Fire Danger statement thresholds, there is a chance our winds will meet the criteria. All interested parties should see the Fire Weather Forecast for more information. As a strong low pressure exits off the east coast today and the jet stream dips deep into the south, and any lingering moisture across the northern part of the state could bring slight chance for showers across the higher elevations of northern GA today. Temperatures are expected to fall to near freezing across the NE Georgia mountains overnight tonight and as a result there could be some mixed precipitation. Today's highs will be in the low 60s and upper 50s, with overnight lows in the mid 30s; with temperatures dropping below freezing in far northern GA. The unseasonably cold temperatures will also bring the risk of frost/freeze to portions of northern Georgia tonight and into tomorrow morning. As a result, a Freeze Warning has been issued for the NE corner of the CWA and a Frost Advisory for the rest of northern GA. Both of which will go into effect beginning at 06Z. Vaughn .LONG TERM /Saturday Night through Thursday/... A pattern change is in store by the start of the long term as the axis of the sluggish yet robust high-amplitude trough finally passes the forecast area. This will allow the dome of cooler temperatures and low thicknesses to move eastward and will be replaced with an advancing mid-level ridge, setting up dry, northwest flow for the region. As a result temperatures will begin to climb to back to climatological norms and continue increasing each day through the long term. Dewpoints will also steadily climb each day through the long term, starting in the mid 30s on Sunday to near 60 my Thursday. As such relative humidity values will be on the rise as well, but critical Fire Weather thresholds will need to be watched through Monday afternoon. Otherwise, fairly benign weather is expected through Monday with the weather regime dominated by a surface high pressure in the northeastern GOMEX. With the aforementioned ridge axis passing through on Monday morning, the forecast area will return to broad southwesterly flow, increasing moisture in the region. Late Monday into Tuesday, a surface low moving into western Ontario will organize a cold front that will be pushed into the Tennessee River Valley and stall, but not before bringing low-end shower and storm chances to northwest and far north Georgia. As one weaker shortwave passes, a stronger one will take it's place and move across the Northern Plains on Wednesday, organizing a stronger low pressure system. This low will also move into Western Ontario on Thursday, with a stronger front expected to move into Georgia Wednesday Night into Thursday with additional showers and thunderstorms possible. Thiem && .AVIATION... 06Z Update... Unseasonably cold temperatures behind the cold front will keep VFR CIGS firmly in place through the TAF period. Winds will remain West but will increase throughout the day with gusts up to 25kts. A few high clouds will move in this afternoon as the temps rise but not enough for a category change. //ATL Confidence...06Z Update... High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 59 36 55 35 / 10 0 5 0 Atlanta 57 37 55 38 / 10 5 0 0 Blairsville 50 31 47 30 / 50 20 20 0 Cartersville 56 33 56 33 / 20 5 0 0 Columbus 63 38 61 38 / 0 0 0 0 Gainesville 55 37 53 36 / 20 5 5 0 Macon 65 38 61 35 / 5 0 0 0 Rome 56 35 58 34 / 20 5 0 0 Peachtree City 59 35 58 35 / 5 0 0 0 Vidalia 68 43 60 40 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 10 AM EDT Saturday for the following zones: Dawson...Fannin...Gilmer...Lumpkin...Pickens...Towns... Union...White. Frost Advisory from 2 AM to 10 AM EDT Saturday for the following zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee... Dade...Douglas...Floyd...Forsyth...Gordon...Hall...Haralson... Murray...Paulding...Polk...Walker...Whitfield. && SHORT TERM...Vaughn LONG TERM....Thiem AVIATION...Vaughn
Hazardous weather outlook, Apr 8, 5:11 AM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 511 AM EDT Fri Apr 8 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 511 AM EDT Fri Apr 8 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. A Freeze Warning is in effect for the northeast Georgia mountain areas tonight with subfreezing temperatures below 32 degrees are forecast. A Frost Advisory has also been issued for other portions of north Georgia where temperatures near freezing will favor frost formation. These cold temperatures could damage crops and other sensitive outdoor vegetation if left uncovered. Additionally, rapid drying of finer fuels yesterday combined with strong winds this afternoon has prompted a Fire Danger Statement areawide where erratic fire behavior may be observed with ongoing burns. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Temperatures are expected to be near or below freezing for portions of North Georgia once again on Sunday morning. These cold temperatures have the potential to damage sensitive vegetation if left uncovered. Relatively benign weather is then expected until the middle of next week when showers and storms will return to the forecast area. Isolated thunderstorms will be possible for portions of northwest Georgia on Tuesday and Wednesday, with isolated thunderstorms expected throughout the area on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 8, 4:34 AM EDT, 52 minutes before
Special Weather Statement National Weather Service Peachtree City GA 434 AM EDT Fri Apr 8 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 434 AM EDT Fri Apr 8 2022 ...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING FOR PARTS OF NORTH AND CENTRAL GEORGIA DUE TO STRONG GUSTY WINDS... Sustained winds of 15 to 20 MPH can be expected along with gusts over 25 MPH. Relative Humidities south of a line from Columbus to Macon to Sandersville are forecast to reach the mid 20s, with relative humidity values north of this line to remain in the 30s. With dry fuels, high fire danger conditions can be expected. Please refer to your local burn permitting authorities whether you may burn outdoors. If you do burn outside, use extreme caution.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:29 AM EDT | Frost Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 34 more | 30 hr |
| Apr 8, 4:29 AM EDT | Freeze Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 30 hr |
| Apr 8, 5:26 AM EDT | River Flood Warning | FFC | Pulaski | 12 hr |
| Apr 8, 1:15 PM EDT | River Flood Warning | FFC | Bleckley, Pulaski | 5 days |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.